Pulmonary edema with nifedipine in primary pulmonary hypertension

A. K. Batra, P. H. Segall, T. Ahmed

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Despite occasional case reports, vasodilator therapy of primary pulmonary hypertension remains unsatisfactory. Nifedipine, a calcium channel antagonist, has recently been recommended for the treatment of primary pulmonary hypertension. Transient mild side effects to this drug have been known. In this report we describe a case of primary pulmonary hypertension in whom oral nifedipine use was followed by fatal pulmonary edema. We suggest that nifedipine has the potential of causing life-threatening complications of pulmonary edema in patients with severe primary pulmonary hypertension, and in this condition it should be used cautiously.

Original languageEnglish
Pages (from-to)161-163
Number of pages3
JournalRespiration
Volume47
Issue number3
StatePublished - Jan 1 1985
Externally publishedYes

Fingerprint

Pulmonary Edema
Nifedipine
Calcium Channel Blockers
Drug-Related Side Effects and Adverse Reactions
Vasodilator Agents
Familial Primary Pulmonary Hypertension
Therapeutics

ASJC Scopus subject areas

  • Physiology
  • Pulmonary and Respiratory Medicine

Cite this

Batra, A. K., Segall, P. H., & Ahmed, T. (1985). Pulmonary edema with nifedipine in primary pulmonary hypertension. Respiration, 47(3), 161-163.

Pulmonary edema with nifedipine in primary pulmonary hypertension. / Batra, A. K.; Segall, P. H.; Ahmed, T.

In: Respiration, Vol. 47, No. 3, 01.01.1985, p. 161-163.

Research output: Contribution to journalArticle

Batra, AK, Segall, PH & Ahmed, T 1985, 'Pulmonary edema with nifedipine in primary pulmonary hypertension', Respiration, vol. 47, no. 3, pp. 161-163.
Batra AK, Segall PH, Ahmed T. Pulmonary edema with nifedipine in primary pulmonary hypertension. Respiration. 1985 Jan 1;47(3):161-163.
Batra, A. K. ; Segall, P. H. ; Ahmed, T. / Pulmonary edema with nifedipine in primary pulmonary hypertension. In: Respiration. 1985 ; Vol. 47, No. 3. pp. 161-163.
@article{834399464465481ba7ea27ef8d8e0355,
title = "Pulmonary edema with nifedipine in primary pulmonary hypertension",
abstract = "Despite occasional case reports, vasodilator therapy of primary pulmonary hypertension remains unsatisfactory. Nifedipine, a calcium channel antagonist, has recently been recommended for the treatment of primary pulmonary hypertension. Transient mild side effects to this drug have been known. In this report we describe a case of primary pulmonary hypertension in whom oral nifedipine use was followed by fatal pulmonary edema. We suggest that nifedipine has the potential of causing life-threatening complications of pulmonary edema in patients with severe primary pulmonary hypertension, and in this condition it should be used cautiously.",
author = "Batra, {A. K.} and Segall, {P. H.} and T. Ahmed",
year = "1985",
month = "1",
day = "1",
language = "English",
volume = "47",
pages = "161--163",
journal = "Respiration; international review of thoracic diseases",
issn = "0025-7931",
publisher = "S. Karger AG",
number = "3",

}

TY - JOUR

T1 - Pulmonary edema with nifedipine in primary pulmonary hypertension

AU - Batra, A. K.

AU - Segall, P. H.

AU - Ahmed, T.

PY - 1985/1/1

Y1 - 1985/1/1

N2 - Despite occasional case reports, vasodilator therapy of primary pulmonary hypertension remains unsatisfactory. Nifedipine, a calcium channel antagonist, has recently been recommended for the treatment of primary pulmonary hypertension. Transient mild side effects to this drug have been known. In this report we describe a case of primary pulmonary hypertension in whom oral nifedipine use was followed by fatal pulmonary edema. We suggest that nifedipine has the potential of causing life-threatening complications of pulmonary edema in patients with severe primary pulmonary hypertension, and in this condition it should be used cautiously.

AB - Despite occasional case reports, vasodilator therapy of primary pulmonary hypertension remains unsatisfactory. Nifedipine, a calcium channel antagonist, has recently been recommended for the treatment of primary pulmonary hypertension. Transient mild side effects to this drug have been known. In this report we describe a case of primary pulmonary hypertension in whom oral nifedipine use was followed by fatal pulmonary edema. We suggest that nifedipine has the potential of causing life-threatening complications of pulmonary edema in patients with severe primary pulmonary hypertension, and in this condition it should be used cautiously.

UR - http://www.scopus.com/inward/record.url?scp=0021797206&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0021797206&partnerID=8YFLogxK

M3 - Article

C2 - 4001571

AN - SCOPUS:0021797206

VL - 47

SP - 161

EP - 163

JO - Respiration; international review of thoracic diseases

JF - Respiration; international review of thoracic diseases

SN - 0025-7931

IS - 3

ER -